MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS LIMB SALVAGE SYSTEM; SLAP HAMMER

ONKOS SURGICAL ELEOS LIMB SALVAGE SYSTEM; SLAP HAMMER
Lot Number CN101847
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause of the reported thread damage was not determined.Given that this is the first report of damaged threads on the slap hammer which was released for commercial use since 2019: the probable root cause for this incident is improper handling or use of the surgical instrument.The possibility of the surgeon cross-threading the slap hammer with an incompatible thread intraoperatively could not be ruled out.
 
Event or Problem Description
It was reported by (b)(6), an onkos sales representative, that a 63-year-old female patient with an eleos hinge knee replacement in the right-side knee underwent a revision surgery on (b)(6) 2024 due to a fracture of the lateral condyle which was sustained when the patient reportedly fell down the stairs.The femoral stem was unable to be extracted by doctor salaam due to thread damage on the slap hammer instrument.The patient's distal femur was therefore resected more than initially planned to remove the incarcerated stem; this issue resulted in a 1-hour extension of the surgery.

Brand Name
ELEOS LIMB SALVAGE SYSTEM
Common Device Name
SLAP HAMMER
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
Manufacturer (Section G)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
Manufacturer Contact
yara neurauter
77 east halsey road
parsippany, NJ 07054
8447672766
MDR Report Key19693569
Report Number3013450937-2024-00224
Device Sequence Number12764793
Product Code KRO
UDI-Device IdentifierB278K0002008E0
UDI-PublicB278K0002008E0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Lot NumberCN101847
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Initial Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL STEM; RIGHT RESURFACING FEMUR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale